Jump to content
CrazyBoards.org

Lithium/AD Question


Recommended Posts

I've taken lithium for more than 4 years. I always had a hand tremor issue, but in the past 3-4 months it's gotten so bad I dramatically bounce around when I lift my arm up. Eating is really interesting, and I can no longer take pictures that aren't blurry.

I've also been on zoloft for about a year with regularly increasing doses. I'm currently taking 200mg a day.

My neuro prescribed amitriptyline for migraine headache prevention. I currently take 75 mg a day, working up to 100 mg next week.

When I couldn't take my meds for three days because I had a migraine headache and was throwing up, my shakes got dramatically worse.

I had my lithium checked about 2 months ago, and it was normal. But on the high side of normal.

Whew!! Ok, I asked my pdoc about it, thinking it was the lithium, and he thought it was an interaction between the two ADs. He wouldn't take me off zoloft, and my neuro doesn't want me off amitriptyline.

Any thoughts? I feel like I'm going to fall apart shaking!

Link to comment
Share on other sites

I take Metoprolol, a beta blocker for my tremors (essential tremor exacerbated by the lithium). BTW, beta blockers are also helpful for anxiety, and there are a couple that are proven helpful in severe migraine cases!!!!! ask your docs.

Link to comment
Share on other sites

  • 2 weeks later...

What are you taking Artane for, gizmo?

I take it to negate the feelings of agitation and restlessness I get when taking AAP's.

Huh. I wonder if that would enable me to take Zoloft. Zoloft feels like a great drug for me, except for the unbearable restlessness.

Link to comment
Share on other sites

What are you taking Artane for, gizmo?

I take it to negate the feelings of agitation and restlessness I get when taking AAP's.

Huh. I wonder if that would enable me to take Zoloft. Zoloft feels like a great drug for me, except for the unbearable restlessness.

You could try it or it's more popular cousin cogentin. I don't see why you couldn't use it for AD side effects. See what your pdoc says

Link to comment
Share on other sites

I just wanted to give an update... my pdoc prescribed me 20 mg of propranolol twice a day. I took it today and it eliminated 90% of my hand/arm tremors. I still have a slight tremor, but nothing like the shaking I used to have, I am very pleased with the results of this new med.

On another note, I actually had a nasty migraine today (ironic since people take propranolol to relieve migraines) and I did not need to take an ativan today. I'm hoping propranolol assists me in these two areas as well as my tremors.

Thanks again.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...